AMS Bookstore LOGO amslogo
Return to List  Item: 1 of 1   
Spectral Geometry of Manifolds with Boundary and Decomposition of Manifolds
Edited by: Bernhelm Booß-Bavnbek, Roskilde University, Denmark, Gerd Grubb, University of Copenhagen, Denmark, and Krzysztof P. Wojciechowski, Indiana University-Purdue University, Indianapolis, IN

Contemporary Mathematics
2005; 328 pp; softcover
Volume: 366
ISBN-10: 0-8218-3536-X
ISBN-13: 978-0-8218-3536-4
List Price: US$103
Member Price: US$82.40
Order Code: CONM/366
[Add Item]

Request Permissions

In recent years, increasingly complex methods have been brought into play in the treatment of geometric and topological problems for partial differential operators on manifolds. This collection of papers, resulting from a Workshop on Spectral Geometry of Manifolds with Boundary and Decomposition of Manifolds, provides a broad picture of these methods with new results.

Subjects in the book cover a wide variety of topics, from recent advances in index theory and the more general theory of spectral invariants on closed manifolds and manifolds with boundary, to applications of those invariants in geometry, topology, and physics.

Papers are grouped into four parts: Part I gives an overview of the subject from various points of view. Part II deals with spectral invariants, such as traces, indices, and determinants. Part III is concerned with general geometric and topological questions. Part IV deals specifically with problems on manifolds with singularities. The book is suitable for graduate students and researchers interested in spectral problems in geometry.


Graduate students and research mathematicians interested in spectral problems in geometry.

Table of Contents

Part I. Basic material-Reviews
  • D. V. Vassilevich -- Spectral problems from quantum field theory
  • G. Esposito -- Euclidean quantum gravity in light of spectral geometry
  • G. Grubb -- Analysis of invariants associated with spectral boundary problems for elliptic operators
Part II. Spectral invariants and asymptotic expansions
  • G. Grubb -- A resolvent approach to traces and zeta Laurent expansions
  • Y. Lee -- Asymptotic expansion of the zeta-determinant of an invertible Laplacian on a stretched manifold
  • J. Park and K. P. Wojciechowski -- Agranovich-Dynin formula for the zeta-determinants of the Neumann and Dirichlet problems
Part III. Geometric and topological problems
  • H. U. Boden, C. M. Herald, and P. Kirk -- The Calderón projector for the odd signature operator and spectral flow calculations in 3-dimensional topology
  • E. Leichtnam and P. Piazza -- Cut-and-paste on foliated bundles
  • M. Lesch -- The uniqueness of the spectral flow on spaces of unbounded self-adjoint Fredholm operators
  • M. Marcolli and B.-L. Wang -- Variants of equivariant Seiberg-Witten Floer homology
Part IV. Manifolds with singularities
  • P. Loya -- Dirac operators, boundary value problems, and the \(b\)-calculus
  • V. E. Nazaikinskii, G. Rozenblum, A. Yu. Savin, and B. Yu. Sternin -- Guillemin transform and Toeplitz representations for operators on singular manifolds
  • V. Nistor -- Pseudodifferential operators on non-compact manifolds and analysis on polyhedral domains
Powered by MathJax
Return to List  Item: 1 of 1   

  AMS Home | Comments:
© Copyright 2014, American Mathematical Society
Privacy Statement

AMS Social

AMS and Social Media LinkedIn Facebook Podcasts Twitter YouTube RSS Feeds Blogs Wikipedia